MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number HWS-035150
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a ureteroscopy, a hiwire nitinol hydrophilic wire guide's coating peeled off from core.The wire guide was not placed through a needle, and no resistance was observed when advancing the wire guide.Latex gloves were worn, and there were no other devices used with the wire guide during the procedure.The coating was activated immediately with saline, kept moist when not in use, and re-activated before use.There was not any flaking noted from the wire.Another same type device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: as reported, during a ureteroscopy, a hiwire nitinol hydrophilic wire guide's coating peeled off from core.The wire guide was not placed through a needle, and no resistance was observed when advancing the wire guide.Latex gloves were worn, and there were no other devices used with the wire guide during the procedure.The coating was activated immediately with saline, kept moist when not in use, and re-activated before use.There was not any flaking noted from the wire.Another same type device was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Reviews of documentation including the review of complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the device were conducted.One hiwire nitinol hydrophilic wire guide was returned in opened package.There appeared to be some light scratch marks and rubbing marks on the surface of the wire guide jacket, but no actual separation could be seen.The returned complaint device was reviewed by the supplier who noted the wire guide presented skived/cut damage in a proximal to distal orientation located 22.3cm to 23cm from the distal tip, exposing metallic core wire.The missing polymer jacket material distal of the skived/cut damage was not returned with the specimen.Also, the specimen presented a large radius bend damage approximately 20cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.The supplier could not identify a specific cause of the complaint but could not rule out clinical / procedural factors.The investigation concluded that the product met specification at the time of shipment.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other complaints associated with the reported device lot.The evidence from the complaint file, device history record, complaint history and the supplier evaluation of the complaint device indicates that the complaint device was manufactured to specification and that there are no nonconforming devices in house or out in the field.Cook also reviewed product labeling.The ifu t_hbwg2_rev1 packaged with the device contains the following in relation to the reported failure mode: precautions · when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.) based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded a cause for the complaint cannot be established; it was not possible to rule out clinical / procedural factors.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18485925
Report Number1820334-2024-00051
Device Sequence Number9016820
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)251128(10)71003105
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue NumberHWS-035150
Device Lot Number71003105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale